MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BIOMET HIP SYSTEM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. BIOMET HIP SYSTEM; PROSTHESIS, HIP
Catalog Number 163665
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Pain (1994); Radiolucent Lines (4848)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).B3: event date: dec 2024.D10: unk shell; cat: 110031016 lot: 64844498 bearing.H6: proposed component code: mechanical (g04) - head.The customer has indicated that the product will not be returned to zimmer biomet for investigation, as it remains implanted the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that approximately seven months post-implantation, the patient experienced an onset of groin pain that progressively worsened.Diagnostic testing found bony remodeling around the femoral component and cystic-appearing lucency around the acetabular component.No indication of surgical intervention at this time.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: d4; g3; h2; h3; h4; h6; h10.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing related to the reported event.Medical records were provided.Review of the available records identified the following: patient had an initial tha and had a revision where scar tissue and pseudotumor was encountered.Subsequently patient started experiencing groin pain intermittently lateral and posterior.No report of trauma.Xrays show the implants are well aligned components without sign of loosening or fractures.Patient had lab tests that show ion levels are normal.Ct scans show bony remodeling around the femoral implant likely reflecting adverse soft tissue response to metal.Stable cystic appearing lucency about the acetabular component.No further information was provided.A definitive root cause cannot be determined.This complaint is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available at the time of this report.

Brand Name
BIOMET HIP SYSTEM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22318112
Report Number0001825034-2025-01828
Device Sequence Number15690345
Product Code LPH
UDI-Device Identifier00887868308291
UDI-Public(01)00887868308291(17)321118(10)J7390333
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K990830
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number163665
Device Lot NumberJ390333
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer10/10/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight134 KG